Washington, 2006Winter Weather in Washington, February 1, 2006
February 1, 2006 · NWS OTX · 1 event in 1 county or zone
1 winter weather, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Feb 1, 2:32 AM PST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 1, 2:32 AM PST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
232 AM PST WED FEB 1 2006
.SYNOPSIS...UNSETTLED WEATHER CAN BE EXPECTED THROUGH THE REMAINDER
OF THE WEEK AND INTO THE WEEKEND. A HIGH PRESSURE RIDGE BUILDS IN
EARLY NEXT WEEK YIELDING A RESPITE FROM THE CURRENT WET PATTERN.
&&
.DISCUSSION...
TODAY THROUGH THURSDAY NIGHT...THINGS CONTINUE TO WIND DOWN FROM
YESTERDAYS PACIFIC STORM SYSTEM. AN IMPRESSIVE 110KT JET HAS PUSHED
THE COLD FRONT THROUGH THE AREA AND TO THE SOUTH AS OF EARLY THIS
MORNING. A FAIR AMOUNT OF PRECIPITATION IS STILL OCCURRING SOUTH OF
A LINE FROM MULLAN PASS TO WALLA WALLA. THIS ACTIVITY IS
ASSOCIATED WITH THE COLD FRONT AND WILL LIKELY CONTINUE TO MOVE
SOUTH AND TAPER OFF IN THE EARLY MORNING. SHOWER ACTIVITY OVER THE
NORTHERN IDAHO PANHANDLE MOUNTAINS WILL CONTINUE THROUGH THE DAY.
STRONG WESTERLY FLOW IN THE POST-FRONTAL UNSTABLE AIRMASS WILL
CONTINUE TO GENERATE SHOWERS OVER THIS AREA. HOWEVER...THESE SHOWERS
WILL CONTINUE TO WANE BY THE LATE AFTERNOON. PRECIPITATION ALONG THE
NORTHERN TIER IS A BIT MORE PROBLEMATIC. ANOTHER LOBE OF ENERGY IS
ROTATING AROUND THE SOUTH END OF THE UPPER LOW AND MOVING ACROSS THE
NORTHERN CASCADES AT THIS TIME. IT IS LIKELY THAT THIS FEATURE WILL
TREK ACROSS THE NORTHERN TIER ZONES PROLONGING THE RAIN AND SNOWFALL
THROUGH THE REST OF THE MORNING. WINDS WILL ALSO BE A CONCERN FOR THE
EARLY MORNING. ALTHOUGH IT APPEARS THE LOW LEVELS WINDS ARE NOT AS
STRONG AS ADVERTISED...THE THREAT OF ADVISORY LEVEL WINDS REMAIN A
POSSIBILITY FOR EAST BASIN ZONES. THE CURRENT WIND ADVISORY IN EFFECT
WILL BE ALLOWED TO CONTINUE. THE WINTER STORM WARNING FOR THE
NORTHERN IDAHO ZONES WILL BE ALLOWED TO CONTINUE AS WELL. ALL OTHER
HIGHLIGHTS WILL BE ALLOWED TO EXPIRE.
FOR THE REST OF THE PERIOD...STRONG ZONAL FLOW CONTINUES AS THE MAIN
JET AXIS REMAINS WEST-EAST ORIENTED JUST SOUTH OF THE CWA. THE LEFT
FRONT EXIT REGION OF THE JET WILL SIT DIRECTLY OVER EASTERN
WASHINGTON AND NORTHERN IDAHO. THIS APPEARS A FAVORABLE SET UP TO
CONTINUE THE SHOWER THREAT FOR UPSLOPE REGIONS LIKE THE NORTHERN
IDAHO PANHANDLE AND CASCADE CREST REGION. BUT LOWER ELEVATIONS IN
THE BASIN WILL REMAIN DRY WEDNESDAY NIGHT. THE JET WAVES BACK
NORTHWARD A BIT LATE THURSDAY...BRINING AN INCREASE IN PRECIP
CHANCES TO ALL AREAS. /LERICOS
FRIDAY THROUGH SATURDAY...GFS/ECMWF/NAM MODELS HAVE COME INTO GOOD
AGREEMENT DURING THIS PERIOD IN ADVERTISING A DEEP SURFACE LOW
DEVELOPING WELL OFF THE COAST IN AN AREA OF FAVORABLE UPPER LEVEL
JET SUPPORT. A SHORT WAVE RIDGE WILL BUILD OVER THE AREA ON FRIDAY
AHEAD OF THIS SYSTEM BRINGING PRIMARILY DRY CONDITIONS. THE
SURFACE LOW WILL THEN TRACK NORTHEAST ACROSS VANCOUVER ISLAND AND
BRITISH COLUMBIA WITH A COLD FRONT PASSAGE EXPECTED LATE FRIDAY
NIGHT AND SATURDAY. JW
SATURDAY NIGHT THROUGH TUESDAY...RESIDUAL SHOWER ACTIVITY WILL
PERSIST SATURDAY NIGHT AND INTO SUNDAY AS SATURDAYS TROF PASSAGE
MOVES EAST INTO THE NORTHERN PLAINS. AN UPPER LEVEL RIDGE WILL
BUILD ACROSS THE REGION DURING THE FIRST PART OF NEXT WEEK. THIS
WILL GIVE THE AREA A CHANCE TO DRY OUT. TEMPERATURES WILL REMAIN
ABOVE NORMAL.
&&
.AVIATION...MAJOR TROF HAS PASSED THROUGH THE REGION WITH A STRONG
JET STREAM OVERHEAD INTO THIS AFTERNOON. THIS WILL CAUSE THE
SURFACE WINDS TO PICK UP AND BE RATHER STRONG FROM THE SOUTHWEST
INTO THIS AFTERNOON. IFR CONDITIONS OVER THE PANHANDLE WILL SLOWLY
IMPROVE THROUGHOUT THE DAY AS THE TROF SAGS SOUTH AND EAST OF THE
DISTRICT. ANOTHER WAVE WILL MOVE THROUGH OVERNIGHT AND INTO
THURSDAY...BUT LESS POTENT COMPARED TO TUESDAY NIGHT/WEDNESDAYS
STORM. EXPECT CONDITIONS TO DETERIORATE FROM THE WEST AFTER 06Z NEAR
THE CASCADES AND WORK SLOWLY TO THE EAST DURING THE DAY THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 44 29 41 32 41 34 / 30 10 60 20 10 20
COEUR DALENE 45 30 41 32 41 33 / 40 20 70 30 10 20
PULLMAN 46 32 42 35 42 37 / 40 20 50 20 10 10
LEWISTON 54 34 49 38 49 38 / 40 20 40 20 10 10
COLVILLE 46 28 42 28 39 30 / 40 10 60 20 20 40
SANDPOINT 42 32 42 32 42 32 / 70 60 80 50 20 40
KELLOGG 40 33 44 34 43 32 / 80 70 80 60 20 40
MOSES LAKE 51 33 46 32 44 33 / 10 10 20 10 10 20
WENATCHEE 45 32 43 33 40 33 / 20 10 20 10 10 40
OMAK 41 30 41 28 40 30 / 30 10 20 10 10 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 4 PM WEDNESDAY FOR NORTHERN
PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.
WIND ADVISORY UNTIL 3 PM WEDNESDAY FOR COEUR DALENE
AREA...IDAHO PALOUSE.
WA...WIND ADVISORY UNTIL 3 PM WEDNESDAY FOR WASHINGTON
PALOUSE...UPPER COLUMBIA BASIN...SPOKANE AREA.
&&Hazardous weather outlook, Feb 1, 3:55 AM PST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
355 AM PST WED FEB 1 2006
IDZ001-004-021200-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN
355 AM PST WED FEB 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
THE WINTER STORM WILL CONTINUE TO AFFECT THE IDAHO PANHANDLE TODAY.
SIGNIFICANT SNOWFALL AND STRONG WINDS WILL CONTINUE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
IDZ002-003-WAZ033-035-036-021200-
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE
355 AM PST WED FEB 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEANPWOTX /WWUS76 KOTX/
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS ASSOCIATED WITH A PASSING COLD FRONT WILL IMPACT THE
COLUMBIA BASIN...SPOKANE AND COEUR DALENE AREA...AND PALOUSE TODAY.
WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Winter Weather, Wenatchee Area
- When
- February 1, 6:30 AM PST to 7:30 AM PST
- Where
- Wenatchee Area forecast zone
- Injuries
- 3 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 47.802, -120.155 (the zone’s center; the record gives no point)
A weak Pacific storm moved through the Wenatchee River Valley during the morning of the 1st of February. The storm brought several hundredths of an inch of rain to the area with clearing skies and freezing temperatures to follow. The freezing temperatures caused Highway 2 near the town of Cashmere to become icy and quite hazardous. There were several serious accidents with several injuries reported.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, February 1 to 28, 2006$300 million · 46 events
- Avalanche in California, February 1, 20061 death · 1 injured · 1 event
- Drought in Oklahoma, February 1 to 28, 2006$525,000 · 48 events
- Damaging Wind in Texas, February 1, 2006$65,000 · 56 kt wind · 1 event
- Heavy Rain in American Samoa, February 1, 2006$60,000 · 1 event
- Storm Surge in Maine, February 1, 2006$51,000 · 2 events
- Drought in Oklahoma, February 1 to 28, 200625 events
- Drought in Texas, February 1 to 28, 200624 events
- Drought in Colorado, February 1 to 28, 200621 events
- High Wind in American Samoa, February 1 to 3, 2006$25,000 · 53 kt wind · 1 event
- Drought in Missouri, February 1 to 28, 200619 events
- Storm Surge in Maine, February 1, 2006$21,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493151.